MAUDE Adverse Event Report: OSTEOMED HEMI GREAT TOE IMPLANT; HEMI GREAT TOE IMPLANT, SMALL

OSTEOMED HEMI GREAT TOE IMPLANT; HEMI GREAT TOE IMPLANT, SMALL
Model Number 375-0002
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Fever (1858); Pain (1994); Swelling (2091)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
Following the surgical procedure, the patient complained of swelling, pain at the site, and experienced fever.Cultures did not show any infection, but the physician prescribed antibiotics.
 
Additional Manufacturer Narrative
The small, hemi great toe implant was not returned.It was kept by the patient after explantation.The implant surgery was 04/19/19, and the explant surgery was 05/17/19.The complaint concerns a patient's complaint of swelling at the site, and fever.At the time of explant, there were no signs of infection.Review of the dhr did not identify any non-conformance's associated with lot release.A two-year review did not identify any capas related to this instrument.A two-year review of the ncr database only found one, which was unrelated.This is the only complaint for this issue in two years.This implant is a part of the hemi 1st mpj "great toe" implant system (hemi).The hemi risk document includes an assessment of this failure mode.The predicted severity rating is a 3.Per the risk manament procedure, this corresponds with a "serious" severity level (results in injury or impairment requiring professional medical intervention).The final predicted risk level is "low".The hemi instructions for use (ifu) states, "the osteomed 1st mpj hemi implant system is comprised of implants made from cobalt chromium (astm f-799)." the ifu also states use of implants in this system is contraindicated "in patients previously sensitized to the implant material".This issue will be monitored through routine trending.

Brand Name
HEMI GREAT TOE IMPLANT
Common Device Name
HEMI GREAT TOE IMPLANT, SMALL
Manufacturer (Section D)
OSTEOMED
3885 arapaho road
addison TX 75001
MDR Report Key8691793
Report Number2027754-2019-00009
Device Sequence Number2286844
Product Code KWD
UDI-Device Identifier00845694011754
UDI-Public(01)00845694011754(10)1131134(30)1(17)221019
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K073065
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number375-0002
Device Catalogue Number375-0002
Device Lot Number1131134
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR